Document Server@UHasselt >
Research >
Research publications >

Please use this identifier to cite or link to this item: http://hdl.handle.net/1942/3184

Title: Semigroups of I-type
Authors: Gateva-Ivanova, T
Issue Date: 1998
Citation: JOURNAL OF ALGEBRA, 206(1). p. 97-112
Abstract: Assume that S is a semigroup generated by {x(1),..., x(n)}, and let U be the multiplicative free commutative semigroup generated by {u(1),..., u(n)}. We say that S is of I-type if there is a bijective upsilon : U --> S such that for all a is an element of U, {upsilon(u(1)a),..., upsilon(u(n)a)} = {x(1)upsilon(a),..., x(n)upsilon(a)}. This condition appeared naturally in the work on Sklyanin algebras by John Tate and the second author. In this paper we show that the condition for a semigroup to be of I-type is related to various other mathematical notions found in the literature. In particular we show that semigroups of I-type appear in the study of the set-theoretic solutions of the Yang-Baxter equation, in the theory of Bieberbach groups, and in the study of certain skew binomial polynomial rings which were introduced by the first author. (C) 1998 Academic Press.
Notes: Bulgarian Acad Sci, Inst Math, Sect Algebra, Sofia 113, Bulgaria. Limburgs Univ Centrum, Dept WNI, B-3590 Diepenbeek, Belgium.Gateva-Ivanova, T, Bulgarian Acad Sci, Inst Math, Sect Algebra, Sofia 113, Bulgaria.
URI: http://hdl.handle.net/1942/3184
ISI #: 000075260600007
ISSN: 0021-8693
Type: Journal Contribution
Validation: ecoom, 1999
Appears in Collections: Research publications

Files in This Item:

Description SizeFormat
N/A161.38 kBAdobe PDF

Items in DSpace are protected by copyright, with all rights reserved, unless otherwise indicated.